Antithyroid drug induced a granulocytosis: what still we need to learn ?

  • Liaqat Ali Chaudhry
  • Khalid Fouad Mauzen
  • Ebtesam Ba-Essa
  • Asirvatham Alwin Robert

Abstract

Antithyroid drugs (ATDs) induced agranulocytosis is a rare but life threatening condition. We report a 29 years Filipino female diagnosed as having hyperthyroidism with normal base line blood counts, liver and renal profile. She was started on maximum 60mg (20mg TID) oral dose of carbimazole since one month by her treating physician. Exactly after one month of treatment she presented to emergency room (ER) with fever, sore throat and generalized weakness for several days.

Pan African Medical Journal 2016; 23

Author Biographies

Liaqat Ali Chaudhry
Department of Internal Medicine, Pulmonary Division, Sultan Bin Abdulaziz Humanitarian City, Riyadh, Saudi Arabia
Khalid Fouad Mauzen
Department of Anesthesia & Intensive Care Unit, Sultan Bin Abdulaziz Humanitarian City , Riyadh, Saudi Arabia
Ebtesam Ba-Essa
Department of Medicine & Endocrinology, Dammam Medical Complex (MOH), Saudi Arabia
Asirvatham Alwin Robert
Department of Endocrinology and Diabetes, Diabetes Treatment Center, Prince Sultan Military Medical City, Riyadh, Saudi Arabia
Published
2016-06-13
Section
Articles

Journal Identifiers


eISSN: 1937-8688